Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Having vomiting. Had reflux and prescribed gaviscon. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
hi.. my 2 year old son vomits atleast once a day. he is healthy and playful. there is no other problem other than vomits and its kind of projectile vomits. there is no particular food or pattern that causes his vomits. he almost instantly vomits after his food (with in 1 -2 hour) or he vomits even while eating his food. is there any possible reason why this happens . he has reflux when he was 4 weeks old and GP prescribed gaviscon. This has subsided when he was 4 months old.
Posted Mon, 17 Jun 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

This could be because of reflux. Other causes could be force feeding or food allergy.

Is your son gaining weight normally?

So if force feeding is ruled out then a physical examination by your doctor and further investigations will help in arriving at a diagnosis.
Proton pump inhibitors and prokinetics are prescribed for treatment of reflux disease.
Do not allow your child to lie down immediately after feeding. Head end elevation of bed may help.

Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor